MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a versacross steerable access solution was selected for use.A perforation and hematoma was noted around the aorta and procedure was cancelled.During the procedure, a first transseptal puncture was done (posterior and inferior) and considered not the ideal position, then the versacross rf wire and sheath were removed from the left atrium and re-positioned again for a second transseptal that was completed and considered too anterior (radio frequency was delivered).Thus, after the second transseptal, the versacross rf wire was not seen (transesophageal echocardiogram - tee) in the left atrium, thus it was pulled back into right atrium.Once it was determined the versacross wire was not visible in the left atrium, the versacross sheath was not advanced into the left atrium (it stayed on the right side).Then, the location of the versacross rf wire and the patient condition/stability were reassessed.All patients vitals were stable.About 15 minutes after the transseptal puncture, there was a thought of potential hematoma and a resulting drop in blood pressure.This turned out to be false and the drop of blood pressure was most likely due to protamine infusion.No watchman product was used at this point.A computed tomography scanner was conducted and noted there was a hematoma around the aortic root.The perforation was noted on the aortic root area, that occurred after radio frequency given with versacross rf wire.The procedure was then discontinued, and no watchman was used in the patient.No pe was noted prior to the procedure.No other complication was reported.After radio frequency was applied during first and/or second tsp, the wire was advanced swiftly in the left atrium.There is no reason to believe that the versacross wire malfunctioned during the procedure.Protamine was given to the patient, and it is the most likely cause of the drops in the blood pressure.The device is not expected to be returned for analysis (discarded).The patient was admitted to hospital beyond standard of care.The current status of the patient is unknown.No interventions were needed.In the physicians opinion, the device did not contribute to the adverse event.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18074253
Report Number2124215-2023-60650
Device Sequence Number18082343
Product Code DXF
UDI-Device Identifier00685447012078
UDI-Public00685447012078
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexMale